Jump to content
Important Survey - Please Participate ×

SSRI question


[AP...]

Recommended Posts

      I started Celexa the same day I started Klonopin. Was at 10mg for 2 weeks then increased it to 20mg. At about the time the Celexa was supposed to kick in, I started to feel much better which is why I started my first attempt to taper klonopin, which was a stupid one from my doctor.

      I have no doubt that I need to be off of Celexa too, and would like to do it as soon as possible. However my new psychiatrist who is actually decent about benzos told me I should wait to be recovered from Klonopin before tapering Celexa. This seems logical to me because I absolutely do not want all hell to break loose from two withdrawals at once. My only concern however is that staying on Celexa during this process might inhibit my recovery from Klonopin. Does anyone know if this a potential or not?

Link to comment
Share on other sites

I agree with your Dr, it would be better to wait until you've recovered from the Klonopin before tapering the Celexa, this is what we typically advise.  Many feel an A/D is helpful to have on board while tapering and recovering and Professor Ashton said they can be useful. 

 

Take your time and don't worry about the Celexa, there will be time for that another day.

Link to comment
Share on other sites

I agree with your Dr, it would be better to wait until you've recovered from the Klonopin before tapering the Celexa, this is what we typically advise.  Many feel an A/D is helpful to have on board while tapering and recovering and Professor Ashton said they can be useful. 

 

Take your time and don't worry about the Celexa, there will be time for that another day.

 

Thanks for the feedback! I will absolutely do this. Do you know of many people who have reached full recovery while still taking an SSRI? I know that starting an SSRI during benzo withdrawal is a risky move but in my case it was a drug that was already seeming to work for me before I started tapering.

Link to comment
Share on other sites

I was on Lexepro before I quit Klonopin cold turkey and stayed on it while recovering but stopped taking it once I healed.  It didn't impede my recovery. 
Link to comment
Share on other sites

Wait until healed. I tapered both and jumped my AD in the middle of the benzo taper and it made everything worse.
Link to comment
Share on other sites

Pamster do you remember how months it was until  you dropped the Lexapro?  Did you taper off it or Ct?  After much back and forth I’ve come to the realization that I will stay on my AD until healed. Hard decision. Even my naturopath is telling me not to stop it right now.
Link to comment
Share on other sites

I have the same problem im still on celexa 5mg took it at the same time as k 0.5  I have reached 0.19  and have many physical sxs my sleep was bad before  I Ct ads after months  so was sleeping very poorly and working, another source says I should come of the ad first but  I m already in wd from Klonopin... Im just worried about my sleep bc the ad is stimulating..
Link to comment
Share on other sites

Pamster do you remember how months it was until  you dropped the Lexapro?  Did you taper off it or Ct?  After much back and forth I’ve come to the realization that I will stay on my AD until healed. Hard decision. Even my naturopath is telling me not to stop it right now.

 

My story is different than most and I don't advise anyone follow my example.

 

14 months after quitting Klonopin cold turkey and 6 months after starting Ambien I quit both Ambien and Lexepro cold turkey.  A week or two later I felt better than I had since quitting Klonopin and I declared myself healed.  I believe the Ambien was keeping me sick and when I stopped that, I felt wonderful.  I have no idea if I reacted to stopping Lexepro because I felt so darn good from stopping the Ambien.

 

I think you've made a good decision to wait to taper the SSRI, there will be time to tackle that later. 

 

Link to comment
Share on other sites

  • 2 weeks later...
Pam so you were like me CTed on most of your drugs? Did you get sensitive on sensory like now I can't watch movie fighting scenes and or some horrific scenes will stay in my head :-[
Link to comment
Share on other sites

Pam so you were like me CTed on most of your drugs? Did you get sensitive on sensory like now I can't watch movie fighting scenes and or some horrific scenes will stay in my head :-[

 

I didn’t CT and I have trouble with stuff like this sometimes. It’s a normal withdrawal symptom.

Link to comment
Share on other sites

Pam so you were like me CTed on most of your drugs? Did you get sensitive on sensory like now I can't watch movie fighting scenes and or some horrific scenes will stay in my head :-[

 

I couldn't watch TV the whole time I was recovering my from Klonopin cold turkey, it was too much for me, the sights, the sounds, the content but that all went away when I recovered.

Link to comment
Share on other sites

×
×
  • Create New...